Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 65, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 10, 2013, 6:27 PM EDT for 4 counties in New York. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 6:27 PM EDT (22:27 UTC)
- Expired
- Jul 10, 2013, 7:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY, Livingston County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 59 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:39 PM EDT | TSTM WND DMG | Houghton, NY | 2 TREES DOWN |
| Jul 10, 6:58 PM EDT | TSTM WND DMG | Portageville, NY | TREES AND TREE LIMBS DOWN IN PORTAGEVILLE...TIME ESITMATED BASED ON RADAR |
| Jul 10, 7:02 PM EDT | TSTM WND DMG | Nunda, NY | TREES DOWN IN NUNDA...TIME ESTIMATED BASED ON RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:56 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
104
WUUS51 KBUF 102227
SVRBUF
NYC003-009-051-121-102315-
/O.NEW.KBUF.SV.W.0065.130710T2227Z-130710T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
627 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALLEGANY COUNTY IN WESTERN NEW YORK
NORTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
SOUTHWESTERN LIVINGSTON COUNTY IN WESTERN NEW YORK
WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 715 PM EDT
* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ARCADE...OR 20 MILES SOUTHEAST OF EAST AURORA...AND MOVING
NORTHEAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
BLISS...
PORTAGEVILLE...
PERRY...
MOUNT MORRIS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4253 7848 4255 7846 4270 7846 4284 7804
4273 7780 4237 7783 4224 7836
TIME...MOT...LOC 2226Z 246DEG 37KT 4252 7841
$$
THOMAS2 follow-up statements
903
WWUS51 KBUF 102252
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
652 PM EDT WED JUL 10 2013
NYC009-102301-
/O.CAN.KBUF.SV.W.0065.000000T0000Z-130710T2315Z/
CATTARAUGUS NY-
652 PM EDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CATTARAUGUS
COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4237 7783 4231 7819 4254 7827 4265 7841
4283 7804 4276 7785 4273 7780
TIME...MOT...LOC 2251Z 243DEG 34KT 4259 7811
$$
NYC003-051-121-102315-
/O.CON.KBUF.SV.W.0065.000000T0000Z-130710T2315Z/
ALLEGANY NY-LIVINGSTON NY-WYOMING NY-
652 PM EDT WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WYOMING...SOUTHWESTERN LIVINGSTON AND NORTHERN ALLEGANY
COUNTIES...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PIKE...OR 22 MILES SOUTHWEST OF GENESEO...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
NUNDA...
SONYEA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4237 7783 4231 7819 4254 7827 4265 7841
4283 7804 4276 7785 4273 7780
TIME...MOT...LOC 2251Z 243DEG 34KT 4259 7811
$$
THOMAS810
WWUS51 KBUF 102312
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
712 PM EDT WED JUL 10 2013
NYC003-051-121-102321-
/O.EXP.KBUF.SV.W.0065.000000T0000Z-130710T2315Z/
ALLEGANY NY-LIVINGSTON NY-WYOMING NY-
712 PM EDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR WYOMING...SOUTHWESTERN
LIVINGSTON AND NORTHERN ALLEGANY COUNTIES WILL EXPIRE AT 715 PM
EDT...
AT 711 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT LIGHTNING...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4237 7783 4231 7819 4254 7827 4265 7841
4283 7804 4276 7785 4273 7780
TIME...MOT...LOC 2311Z 243DEG 34KT 4264 7786
$$
THOMASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:54 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 10, 4:54 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
454 PM EDT WED JUL 10 2013
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL SWEEP ACROSS THE REGION THIS
EVENING AS A COLD FRONT MOVES ACROSS THE REGION. SOME OF THESE
STORMS COULD BE SEVERE. FOLLOWING THE PASSAGE OF THE COLD FRONT
EXPECT COOLER AND LESS HUMID CONDITIONS THAN WHAT WE HAVE SEEN
THIS PAST WEEK WITH AN ISOLATED SHOWER POSSIBLE THURSDAY
AFTERNOON. HIGH PRESSURE WILL BUILD OVER OUR AREA BEHIND THE FRONT
THURSDAY NIGHT THROUGH THE BEGINNING OF NEXT WEEK WITH DRY
WEATHER.
&&
.NEAR TERM /THROUGH THURSDAY/...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10PM FOR WESTERN NEW YORK.
A VIGOROUS NEGATIVELY TILTING TROUGH WITH EMBEDDED 60 KT MID LEVEL
JET IS LOCATED ALOFT WITH AXIS OVER LAKE HURON THIS AFTERNOON. LOW
PRESSURE AT THE SURFACE IS CENTERED OVER WEST CENTRAL QUEBEC WITH A
COLD FRONT EXTENDING SOUTH OF THE LOW TO JUST NORTH OF TORONTO THEN
SOUTHWEST ACROSS LOWER ONTARIO PROVINCE TO NEAR DETROIT MICHIGAN.
TWO FOCUS AREAS FOR STORMS AHEAD OF AND ALONG THE COLD FRONT ARE
SEEN ON RADAR. ONE LARGE CLUSTER WHICH IS MERGING INTO A LINE IS
FOUND FROM CHAUTAUQUA COUNTY SOUTHWEST ACROSS OHIO TO CENTRAL
KENTUCKY. A SECOND AREA OF STORMS WHICH IS ORIENTED ALONG THE COLD
FRONT IS ADVANCING ACROSS SOUTHERN ONTARIO PROVINCE TO THE NORTH OF
LAKE ERIE.
WESTERN AND NORTH CENTRAL NEW YORK LIES WITHIN THE WARM SECTOR OF
THE SURFACE LOW WITH DEWPOINTS IN THE LOW 70 AND GUSTY SOUTHWEST
WINDS. VISIBLE SATELLITE IMAGERY SHOWS AN EXTENSIVE CUMULUS FILED
HAS DEVELOPED OVER THE GENESEE VALLEY AND FINGER LAKES WITH SOME
OVERCAST ASSOCIATED WITH CONVECTIVE DEBRIS NOW WORKING OVER FAR
WESTERN NEW YORK. BREAKS IN THE OVERCAST ARE ALSO WORKING IN ALONG
THE I-81 CORRIDOR WITH THICK CLOUD COVER TO THE EAST. THE BREAKS IN
THE CLOUD COVER ARE ALLOWING FOR CONDITIONS TO BECOME MORE UNSTABLE
SPC MESOANALYSIS SHOWS UP TO 2500 J/KG CAPE ACROSS INTERIOR SECTIONS
OF WESTERN NEW YORK BUT THE LAKES ARE KEEPING MUCH OF THE LAKESHORE
AREAS CAPPED. AS THE COLD FRONT APPROACHES OUR REGION LATER THIS
SHOWERS AND THUNDERSTORMS WILL ALSO ADVANCE EASTWARD.
MODEL GUIDANCE AND CURRENT OBSERVATIONS SHOW THE BEST PROBABILITY
FOR STORMS WILL BE ACROSS THE SOUTHERN TIER COUNTIES AND INLAND
SECTIONS OF WESTERN NY AWAY FROM THE LAKES THIS AFTERNOON AND EVENING
WITH CHANCES INCREASING FOR THE EASTERN LAKE ONTARIO REGION AFTER
00Z. RAP MODEL BUFKIT SOUNDING SHOW THAT STORM TOPS MAY EXTEND TO
35-40 KFT WHICH MATCHES UP WELL WITH KBUF ENHANCED ECHO TOPS
PRODUCT. A FEW OF THE STRONGER CELLS ARE EXHIBITING TOPS TO 50+KFT
OVER OHIO AND PA. THE MAIN THREATS FROM THESE STORMS WITH SUFFICIENT
CAPE AVAILABLE WITHIN THE HAIL GROWTH ZONE IS FOR LARGE HAIL AND
UNIDIRECTIONAL VERTICAL WIND SHEAR UP TO 50 KNOTS WOULD ALSO ALLOW
FOR DAMAGING WINDS WITHIN ANY LINE SEGMENTS AND LARGER CELLS.
LOCALIZED HEAVY RAIN IS ALSO A THREAT WITH THESE STORMS AS PWATS
WILL RUN UP TO 2 INCHES AHEAD OF THE FRONT.
AFTER SUNSET...THE FRONT SHOULD BEGIN TO MAKE A GOOD PROGRESS
EASTWARD ACROSS WESTERN NEW YORK...WITH GRADUAL CLEARING BEHIND THE COLD
FRONT. THE MOST NOTABLE CLEARING WILL BE ALONG THE LAKE SHORE
COUNTIES TOWARD MORNING. A WEST TO NORTHWEST UPSLOPE FLOW MAY KEEP
SOME CLOUDS OVER THE INLAND LOCATIONS FOR MUCH OF THE NIGHT. DESPITE
THE FRONT SWEEPING THROUGH TEMPERATURES OVERNIGHT WILL REMAIN MILD
AS THE DRIER AIR WILL TAKE SOME TIME TO MIX ACROSS OUR REGION. LOWS
WILL RUN IN THE LOWER 60S.
ON THURSDAY THE AXIS OF THE UPPER LEVEL TROUGH WILL CROSS OVER
WESTERN AND CENTRAL NEW YORK WITH THE COLD FRONT FOUND ACROSS
EASTERN NEW YORK SOUTH TO THE MID-ATLANTIC REGION. WHILE THE
ATMOSPHERE WILL BE IN A MUCH DRIER STATE BEHIND THE FRONT THERE IS A
LOW CHANCE OF SOME ISOLATED SHOWERS DEVELOPING DURING THE AFTERNOON
ASSOCIATED WITH THE SYNOPTIC LIFT OF THE TROUGH AS IT SWEEPS EASTWARD.
THIS MOISTURE WOULD BE FOUND MAINLY IN THE 700-900MB LAYER WITH NAM
PROFILES SHOWING A CAP ABOVE THIS LEVEL. THIS CAP WOULD KEEP A LID
ON ANY ACTIVITY THAT MAY DEVELOP PREVENTING THUNDERSTORMS.
TEMPERATURES WILL BE VERY COMFORTABLE FOR THE FIRST TIME IN MORE
THAN A WEEK WITH HIGHS MAXING OUT IN THE 70S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
AN UPPER LEVEL TROF WILL SLOWLY MOVE ACROSS THE REGION ON THURSDAY
NIGHT. THERE MAY BE A FEW LINGERING SHOWERS DUE TO LEFT OVER DAYTIME
INSTABILITY ON THURSDAY EVENING. LATER IN THE NIGHT...SHOWERS MAY
LINGER A BIT LONGER SOUTHEAST OF LAKE ONTARIO...WHERE THE EXITING
TROF AND THE NOT-SO COLD LAKE WATERS MAY ACTUALLY ENHANCE CHANCES A
BIT. NAM/GFS BUFKIT FORECAST SOUNDING SHOWS A MODEST CAP AT 10K
FEET...WHICH SHOULD KEEP ANY SHOWERS ON THE LIGHT SIDE. THIS COOLER
AIRMASS WILL ALLOW TEMPS TO DROP INTO THE UPPER 50S TO LOWER 60S IN
MOST LOCATIONS...WITH MID 50S IN THE COOLER SPOTS OF THE SOUTHERN
TIER AND EAST OF LAKE ONTARIO.
BY FRIDAY...SURFACE HIGH PRESSURE WILL BE ACROSS EASTERN MICHIGAN.
MODEL GUIDANCE DIFFERS ON THE HANDLING OF A CUT-OFF UPPER LOW...WITH
GUIDANCE DIFFERING ON WHERE THIS SUBTLE FEATURE WILL BE. FOR THE
MOST PART...A BROAD MODEL CONSENSUS PUTS THE UPPER LEVEL TROF AXIS
OR CUT OFF LOW ACROSS EASTERN NEW YORK...WITH THE SREF PROBABLY THE
BEST REPRESENTATION OF THIS. HAVE HIGH CONFIDENCE IN A DRY FORECAST
ON FRIDAY ROCHESTER WESTWARD...WITH ONLY A MARGINAL CHANCE
FOR ANY SHOWERS IN EASTERN PORTIONS OF THE CWA BASED ON WHERE THE
UPPER TROF IS. EXPECT A FAIR AMOUNT OF SUNSHINE ON THE BACK OF THE
EXITING TROF...WITH A NORTHERLY FLOW OFF THE LAKES LIKELY TO KEEP
TEMPERATURES COOLER NEAR THE LAKES SOUTH SHORES. INLAND OF
THIS...EXPECT HIGHS IN THE UPPER 70S.
THE TROF AXIS SHOULD SLIDE EVER SO SLOWLY TO THE EAST INTO NEW
ENGLAND ON FRIDAY NIGHT...WITH SOME MODELS STILL KEEPING THE LOW
ACROSS EASTERN NEW YORK. EITHER OF THESE SCENARIOS WOULD KEEP OUR
REGION DRY OVERNIGHT. FRIDAY NIGHT WILL BE THE COOLEST NIGHT OF THE
STRETCH AS HIGH PRESSURE REMAINS CENTERED JUST TO OUR
WEST...ALLOWING FOR LIGHT WINDS AND MAINLY CLEAR SKIES FOR GOOD
RADIATIONAL COOLING. EXPECT LOWS IN THE 50S...COOLEST ACROSS
INTERIOR PORTIONS OF THE SOUTHERN TIER AND THE NORTH COUNTRY.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE WEATHER FOR THIS UPCOMING WEEKEND STILL LOOKS QUITE
NICE...WITH FAIR WEATHER AND SEASONABLY WARM MID-SUMMER
TEMPERATURES. THERE STILL WILL BE A SUBTLE CUT-OFF LOW TO CONTEND
WITH...BUT THE MAJORITY OF LONG-RANGE GUIDANCE KEEPS THIS FEATURE
ACROSS NEW ENGLAND FOR THE WEEKEND...WHICH WOULD KEEP US ON THE DRY
BACKSIDE OF THIS LOW. EVEN IF MODEL GUIDANCE IS WRONG...A POSITION
FURTHER TO THE WEST WOULD ONLY BRING MARGINAL CHANCES FOR DIURNALLY
DRIVEN SHOWERS...AND DAYTIME HIGHS A FEW DEGREES COOLER THAN THE
GOING FORECAST. SUNDAY SHOULD BE THE WARMER OF THE TWO DAYS...WITH
HIGHS IN THE MID TO UPPER 80S...A TAD COOLER ALONG THE IMMEDIATE
LAKESHORE.
FOR THE FIRST HALF OF NEXT WEEK...LARGE SCALE RIDGING IS FORECAST TO
BUILD ACROSS NEARLY THE ENTIRE CONUS...PUSHING THE JET STREAM UP
INTO CANADA. THE STALLED UPPER LOW WILL CONTINUE TO BE IN OUR
GENERAL VICINITY...UNTIL IT FINALLY SPINS ITSELF OUT BY MID-WEEK.
THIS LOW MAY BE ENOUGH TO GENERATE A FEW SHOWERS...BUT THESE SHOULD
BE SO SPARSE THAT WE WILL ONLY CARRY SLIGHT CHANCE POPS AWAY FROM
THE LAKES. MEAN 850 MB TEMPERATURES SHOULD RUN ABOUT +16C...WITH THE
GFS/GGEM AVERAGING A TAD WARMER THAN THE EUROPEAN MODEL GUIDANCE. USING A
BLEND...EXPECT DAYTIME HIGHS TO CONTINUE TO BE ON THE WARM SIDE.
INTERIOR LOCATIONS SHOULD TOP OUT IN THE UPPER 80S TO AROUND
90...WITH LOWER TO MID 80S ALONG THE IMMEDIATE LAKE SHORES. HUMIDITY
WILL BEGIN TO INCREASE AS WELL...BUT NOT AS HIGH AS WE HAVE SEEN THE
PAST 10 DAYS.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
STRONG TO SEVERE THUNDERSTORMS WILL WORK ACROSS WESTERN NEW YORK
AHEAD OF A COLD FRONT THIS EVENING. THE STRONGEST CELLS MAY
CONTAIN HAIL TO 1.5 INCHES AND WIND GUSTS TO 60 KNOTS. EXPECT
SHRA/TSRA TO ALSO IMPACT KART BUT NOT TIL AFTER 00Z AND LOWER CHANCE
FOR SEVERE CHARACTERISTICS. ONCE THE FRONT MOVES THROUGH BETWEEN
03-06Z...EXPECT IMPROVING WEATHER ACROSS ALL AREAS WITH RESIDUAL
UPSLOPE CLOUDS INLAND...BUT WITH VFR CONDITIONS.
OUTLOOK...
THURSDAY...MAINLY VFR. A CHANCE OF SHOWERS.
FRIDAY THROUGH SUNDAY...VFR.
&&
.MARINE...
BREEZY SOUTHWEST WINDS ARE OBSERVED ON THE LAKES THIS EVENING AHEAD
OF A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL SWEEP ACROSS THE
REGION THROUGH THE EVENING WITH POSSIBLE LARGE HAIL AND STRONG WIND
GUSTS. SMALL CRAFT ADVISORIES ARE IN EFFECT AS OUTLINED BELOW DUE
TO HIGHER WINDS AND WAVES OBSERVED AHEAD OF THE FRONT. FOLLOWING THE
FRONT...EXPECT HIGH PRESSURE BUILDING IN THURSDAY...LASTING WELL
INTO THE UPCOMING WEEKEND WITH LIGHT WINDS AND LITTLE WAVE ACTION.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT THURSDAY FOR LEZ020-040-
041.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR
LOZ043>045.
&&
SYNOPSIS.../SMITH
NEAR TERM...SMITH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Jul 10, 4:03 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 403 PM EDT WED JUL 10 2013 NYZ005>008-112015- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 403 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>004-010>014-019>021-085-112015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 403 PM EDT WED JUL 10 2013 ...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042-043-062-063-112015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 403 PM EDT WED JUL 10 2013 ...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ044-045-064-065-SLZ022-024-112015- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 403 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jul 10, 5:10 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
510 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG SHERMAN 42.16N 79.59W
07/10/2013 CHAUTAUQUA NY LAW ENFORCEMENT
TREES DOWN IN SHERMAN...TIMES ESTIMATED BASED ON RADAR
&&
EVENT NUMBER BUF1300218
DKLocal storm report, Jul 10, 5:31 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
531 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG LAKEWOOD 42.10N 79.32W
07/10/2013 CHAUTAUQUA NY TRAINED SPOTTER
LARGE TREE DOWN...TIME ESTIMATED BASED ON RADAR
0521 PM TSTM WND DMG FALCONER 42.12N 79.20W
07/10/2013 CHAUTAUQUA NY TRAINED SPOTTER
LARGE TREE DOWN...TIME ESTIMATED BASED ON RADAR
&&
EVENT NUMBER BUF1300219
EVENT NUMBER BUF1300220
DKSpecial weather statement, Jul 10, 5:38 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
538 PM EDT WED JUL 10 2013
NYZ001-002-102230-
NIAGARA NY-ORLEANS NY-
538 PM EDT WED JUL 10 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED 9 MILES EAST OF YOUNGSTOWN...AND MOVING EAST AT
35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
LOCKPORT...
MEDINA...
ALBION...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4327 7908 4338 7859 4338 7816 4313 7811
4313 7846 4311 7847 4307 7906 4325 7906Local storm report, Jul 10, 6:27 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
627 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG LEON 42.29N 79.02W
07/10/2013 CATTARAUGUS NY LAW ENFORCEMENT
TREES DOWN ON RIGA ROAD...TIMES BASED ON RADAR
0553 PM TSTM WND DMG SALAMANCA 42.16N 78.72W
07/10/2013 CATTARAUGUS NY LAW ENFORCEMENT
POWERLINES DOWN...TIME FROM RADAR
&&
EVENT NUMBER BUF1300221
EVENT NUMBER BUF1300222
DKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:19 PM EDT | Special Weather Statement | BUF | Chautauqua | 56 min |
| Jul 10, 12:16 AM EDT | Special Weather Statement | BUF | Chautauqua | 59 min |
| Jul 10, 4:27 AM EDT | Small Craft Advisory | BUF | 24 hr | |
| Jul 10, 4:27 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 63 min |
| Jul 10, 5:09 PM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
| Jul 10, 5:10 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 65 min |
| Jul 10, 5:12 PM EDT | Special Marine Warning | BUF | 93 min | |
| Jul 10, 5:28 PM EDT | Special Marine Warning | BUF | 62 min | |
| Jul 10, 5:38 PM EDT | Special Weather Statement | BUF | Niagara, Orleans | 52 min |
| Jul 10, 5:50 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 40 min |
| Jul 10, 6:01 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 10, 6:07 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 38 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.